After effect of DKA?

This past July my 10 year son went into DKA. He had type 1 diabetes for 4 years prior and never had this happen. The reason it happened was we switched to using the pen and the docs office prescribed the wrong pen needles for his pen. Never use a Novolog auto cover pen needle on a Lily pen.

Anyway, the problem is he has been moderately nauseous since since the day he left the hospital. We have seen about 8 docs including a gastro, ENT and allergist. No one can find exactly why he is so nauseous every day. He never actually vomits, just has the feeling on and off. He also gets a tickle in the back of his throat and not sure if it's related or not. They put him on Zantac (acid reducer) and it helps but does not eliminate the problem. His BG is fairly good. He has an occasional high or low but nothing significant. He did not feel this way prior to the DKA episode. I was wondering if anyone out there had a similar problem. It is so hard to watch him suffer everyday and not know where it is coming from.

 

 

Robertsrenegades,

sorry to hear about your son's DKA and nausea.  In my opinion they are not related directly - that is - it is common to feel nauseated with DKA but uncommon for you to have DKA every time you feel nauseated.

 Swinging blood sugar (especially when high blood sugar begins to drop) has often nauseated me in the last 31 years with type 1.  How often does your son test?  How is his a1c?

I used to get DKA a lot and if he has a history of throat infections i would got to an ENT to see if he should get his tonsils removed (i got mine out and ever since nothing) and if should ever get severly sick and he is throwing up i would ask your doctor for tigan (injectable to stop vomiting) and when sick drink A LOT of smart water (has electrolites wich will stop dehydration)